Jul 31, 2001
i am a 27 year old male and i have hiv/hepc and I am currently taking combivir and viramune and I am going to start therapy in aabout 5 months for my hep C. I am also currently taking Zoloft for depression. What my question is when I am taking all these meds and then the treatments for hep C are the meds destroying my body or am I going to live longer.What should I do and how should I cope with this?
| Response from Dr. Dieterich
It often requires antidepressants and many other medications to get people through their course of therapy with interferon and ribavirin. Now you can switch to pegylated interferon and ribavirin and that will make your life easier. The liver is a very resiliant organ and can easily metabolize lots of medications. The only thing that poisons it is alcohol in excessive doses. Go to a support group, see a therapist share your feelings with your MD, and your friends. The therapy is only a year long and you can make it through! Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.